Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 126, NWS San Angelo, TX

June 11, 2014Jones County, Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 11, 2014, 8:15 PM CDT for Jones County, Shackelford County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 8:15 PM CDT (01:15 UTC)
Expired
Jun 11, 2014, 9:15 PM CDT
In force
60 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Jones County, TX, Shackelford County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:52 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 11, 6:52 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT Wed Jun 11 2014

.AVIATION...
/00Z TAFS/

Look for VFR conditions to continue across West Central Texas for
the next 24 hours. Thunderstorms may develop or move into the
Abilene and San Angelo terminals. So, continuing thunder in those
two terminal forecasts look good for this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  94  67  88  70 /  30  10  10  10   5
San Angelo 	 72  98  70  92  72 /  40  20  10  10  10
Junction 	 74  99  71  92  72 /  20  20  20  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Jun 11, 4:38 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 PM CDT WED JUN 11 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-122145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
438 PM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING WEST OF A THROCKMORTON TO SONORA LINE. VERY LARGE
HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 6:01 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT WED JUN 11 2014

TXZ064-112345-
STERLING TX-
601 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR
STERLING COUNTY...

AT 558 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 22 MILES NORTHWEST OF STERLING CITY...
OR ABOUT 13 MILES NORTHEAST OF GARDEN CITY...MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 635 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.
Special weather statement, Jun 11, 7:14 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT WED JUN 11 2014

TXZ064-065-072-120100-
STERLING TX-TOM GREEN TX-COKE TX-
714 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR
STERLING...TOM GREEN AND COKE COUNTIES...

AT 712 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 10 MILES WEST OF STERLING CITY...MOVING
EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STERLING CITY BY 735 PM CDT
  BROOME BY 750 PM CDT

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.
Special weather statement, Jun 11, 7:50 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
ISSUED BY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT WED JUN 11 2014

TXZ054-065-066-127-128-139-120130-
NOLAN TX-RUNNELS TX-TAYLOR TX-COLEMAN TX-COKE TX-CALLAHAN TX-
750 PM CDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR NOLAN
COUNTY...
RUNNELS AND COKE COUNTIES...
TAYLOR...COLEMAN AND CALLAHAN COUNTIES...

AT 747 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF WINGATE...OR ABOUT 8
MILES EAST OF BLACKWELL...MOVING EAST AT 45 MPH. THIS THUNDERSTORM
IS CAPABLE OF SMALL HAIL AND WINDS NEAR 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PUMPHREY AND DRASCO BY 800 PM CDT
  WINTERS AND BRADSHAW BY 805 PM CDT
  CREWS BY 820 PM CDT
  GOLDSBORO BY 825 PM CDT
  NOVICE...SILVER VALLEY AND GLEN COVE BY 830 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
THURSDAY MORNING FOR WESTERN TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:30 PM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones45 min
Jun 11, 7:55 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Runnels, Tom Green50 min
Jun 11, 8:28 PM CDTTornado WarningSJTConcho, Runnels, Tom Green32 min
Jun 11, 8:58 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green62 min
Jun 12, 4:01 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton44 min
Jun 12, 4:35 PM CDTSpecial Weather StatementSJTKimble25 min
Jun 12, 4:42 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford48 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningSJTKimble28 min
Jun 12, 5:16 PM CDTSpecial Weather StatementSJTKimble29 min
Jun 12, 5:21 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor39 min
Jun 12, 5:47 PM CDTSevere Thunderstorm WarningSJTJones, Taylor43 min
Jun 12, 5:57 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Taylor48 min
Jun 12, 6:03 PM CDTSevere Thunderstorm WarningSJTTaylor42 min
Jun 12, 6:26 PM CDTSpecial Weather StatementSJTKimble34 min
Jun 12, 6:30 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor45 min
Jun 12, 6:33 PM CDTSevere Thunderstorm WarningSJTKimble42 min
Jun 12, 6:37 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor23 min
Jun 12, 6:39 PM CDTSpecial Weather StatementSJTRunnels36 min
Jun 12, 6:41 PM CDTAreal Flood AdvisorySJTTaylor2 hr
Jun 12, 6:54 PM CDTSevere Thunderstorm WarningSJTRunnels51 min
Jun 12, 6:57 PM CDTSpecial Weather StatementSJTMason33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.